MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-16
Medical Device Problem Codes Retraction Problem (1536); Activation Failure (3270); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2026
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information regarding a pipeline flex with shield stent that failed to open at the distal end and was stuck in the phenom 27 microcatheter during retrieval.The patient was undergoing a procedure via right femoral access for flow diverter treatment of an internal carotid artery (ica) posterior communicating artery (pcom) aneurysm.The aneurysm max diameter was 6.3mm and the neck diameter was 4.4mm.The distal landing zone was 3.8mm; the proximal landing zone was 5.3mm.Patient's vessel tortuosity was normal.Dual antiplatelet treatment (dapt) was administered.It was reported that the devices were prepared and catheter was flushed as indicated in the instructions for use (ifu).After access was established and the phenom 27 microcatheter was delivered in place, the pipeline stent was delivered.Once the pipeline was positioned, withdrawal of the microcatheter was initiated to start pipeline deployment.However, the pipeline distal end could not be opened despite repeated attempt to retrieve and redeploy.When retrieving the pipeline, it was stuck within the microcatheter.Both devices were replaced to complete the procedure successfully.There was no harm or injury to the patient.
 
Additional Manufacturer Narrative
Continuation of d10: product id: fg15150-0615-1s (231605090); implant date: n/a; explant date: n/a.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: analysis results were not available as of the date of this report.A follow-up report will be submitted when analysis is complete.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received reporting that there were no causes or contributing factors for the pipeline failure to open and resistance during retrieval identified.The pipeline has not been placed in a vessel bend when it failed to open.The additional steps and/or other devices used to open the pipeline was, "attempted to retrieve and redeploy, as well as to change the deployment technique, all failed to open it." there was no damage observed to the pipeline or phenom after the removal.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24531383
Report Number2029214-2026-00377
Device Sequence Number10372178
Product Code OUT
UDI-Device Identifier00763000449544
UDI-Public(01)00763000449544(17)280919(10)D066713
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-500-16
Device Catalogue NumberPED2-500-16
Device Lot NumberD066713
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2026
Supplement Date Received by Manufacturer03/09/2026
04/16/2026
Initial Report FDA Received Date03/06/2026
Supplement Report FDA Received Date04/02/2026
05/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient Age63 YR
Patient SexFemale